Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2015, 11:18 PM CDT for Fayette County, Shelby County, Tennessee; Marshall County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2015, 11:18 PM CDT (04:18 UTC)
- Expired
- Mar 31, 2015, 11:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Marshall County, MS, Fayette County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 56 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 4.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
953
WUUS54 KMEG 010418
SVRMEG
MSC093-TNC047-157-010500-
/O.NEW.KMEG.SV.W.0037.150401T0418Z-150401T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN FAYETTE COUNTY IN SOUTHWESTERN TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN SOUTHWESTERN TENNESSEE...
* UNTIL MIDNIGHT CDT
* AT 1118 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR COLLIERVILLE...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
COLLIERVILLE...GERMANTOWN...BYHALIA...SLAYDEN...MT PLEASANT...
PIPERTON...ROSSVILLE...MOSCOW...WILLISTON...ELBA...HAYS CROSSING...
FORTY FIVE...KIRK...HUDSONVILLE...EARLY GROVE...CAYCE...COAL OIL
CORNER...ATWAY...MACK AND TASKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3499 8935 3485 8935 3484 8930 3480 8930
3487 8972 3499 8972 3500 8978 3515 8978
3515 8929 3499 8929
TIME...MOT...LOC 0418Z 284DEG 22KT 3500 8965
$$3 follow-up statements
254
WWUS54 KMEG 010430
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 PM CDT TUE MAR 31 2015
TNC157-010440-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-150401T0500Z/
SHELBY TN-
1130 PM CDT TUE MAR 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8935 3485 8935 3484 8930 3480 8930
3486 8965 3510 8964 3510 8929 3499 8929
TIME...MOT...LOC 0430Z 284DEG 22KT 3498 8956
$$
MSC093-TNC047-010500-
/O.CON.KMEG.SV.W.0037.000000T0000Z-150401T0500Z/
MARSHALL MS-FAYETTE TN-
1130 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN MARSHALL AND SOUTHWESTERN FAYETTE COUNTIES...
AT 1130 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR MT PLEASANT...OR 8 MILES SOUTHEAST OF
COLLIERVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SLAYDEN...MT PLEASANT...PIPERTON...ROSSVILLE...MOSCOW...EARLY
GROVE...CAYCE...HAYS CROSSING...ATWAY...FORTY FIVE...MACK...TASKA AND
HUDSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3499 8935 3485 8935 3484 8930 3480 8930
3486 8965 3510 8964 3510 8929 3499 8929
TIME...MOT...LOC 0430Z 284DEG 22KT 3498 8956
$$128
WWUS54 KMEG 010438
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 PM CDT TUE MAR 31 2015
TNC047-010448-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-150401T0500Z/
FAYETTE TN-
1138 PM CDT TUE MAR 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAYETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3480 8930 3484 8954 3499 8954 3499 8935
3485 8935 3484 8930
TIME...MOT...LOC 0438Z 284DEG 22KT 3497 8950
$$
MSC093-010500-
/O.CON.KMEG.SV.W.0037.000000T0000Z-150401T0500Z/
MARSHALL MS-
1138 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN MARSHALL COUNTY...
AT 1138 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER MT PLEASANT...OR 11 MILES SOUTHEAST OF
COLLIERVILLE...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SLAYDEN...MT PLEASANT...EARLY GROVE...MACK...HUDSONVILLE AND ATWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3480 8930 3484 8954 3499 8954 3499 8935
3485 8935 3484 8930
TIME...MOT...LOC 0438Z 284DEG 22KT 3497 8950
$$990
WWUS54 KMEG 010450
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1150 PM CDT TUE MAR 31 2015
MSC093-010459-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-150401T0500Z/
MARSHALL MS-
1150 PM CDT TUE MAR 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER
SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3480 8930 3484 8954 3499 8954 3499 8935
3485 8935 3484 8930
TIME...MOT...LOC 0440Z 284DEG 22KT 3495 8941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:33 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 31, 10:33 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1033 PM CDT TUE MAR 31 2015 .UPDATE... UPDATE TO EXPAND AND EXTEND SEVERE THUNDERSTORM WATCH #13. && .DISCUSSION... A FAVORABLE PATTERN FOR CONTINUED THUNDERSTORM DEVELOPMENT ALONG A COUPLE OF OUTFLOW BOUNDARIES. THE FIRST BOUNDARY STRETCHED FROM LAUDERDALE COUNTY TENNESSEE SOUTHEAST INTO FAR NORTHEAST MISSISSIPPI AS OF 0330Z AND THE SECOND FROM LAWRENCE COUNTY ARKANSAS SOUTHEAST TOWARDS THE MEMPHIS METRO. THUNDERSTORMS CONTINUE TO DEVELOP ALONG THESE BOUNDARIES AND ARE BEING FED AND ENERGIZED BY A WESTERLY LOW LEVEL JET NOSING INTO THE BOUNDARIES AROUND 5KFT. A RESERVOIR OF MODERATELY UNSTABLE AIR CHARACTERIZED BY MUCAPES AROUND 1500 J/KG AND STEEP MID LEVEL LAPSE RATES AROUND 7.5 C/KM TO THE WEST IS FEEDING IN ON THE LOW LEVEL JET AND ALLOWING FOR SOME STORMS TO REACH SEVERE LIMITS WITH LARGE HAIL. IN ADDITION...THE LOW AND MID LEVEL SHEAR PATTERN IS FAVORABLE FOR BACKBUILDING AND TRAINING STORMS WHICH WILL LIKELY LEAD TO AREAS OF FLASH FLOODING ALONG THE SLOW MOVING OUTFLOW BOUNDARIES. PORTIONS OF THE AREA WILL BE CONSIDERED FOR A FLASH FLOOD WATCH. UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY. JLH && .PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAR 31 2015/ DISCUSSION... AN UNSTABLE GULF AIRMASS PREVAILED OVER THE MIDSOUTH THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED A DISTINCT MIDLEVEL SHORTWAVE ENTERING AR FROM OK WHICH HAS HELPED TO FURTHER DESTABILIZE THE ATMOSPHERE. 12Z LZK SOUNDING SHOWED STEEP MIDLEVEL LAPSE RATES PRIOR SHORTWAVE ARRIVAL...NEARLY DRY ADIABATIC FROM 740MB UP TO 575MB. MINUS 20C LEVELS WERE IMPRESSIVELY LOW AT 19.3KFT. 18Z NAM SOUNDINGS SHOWED DOWNSTREAM SURFACE- BASED CAPE VALUES OF 2000 TO 2500 J/KG OVER NORTH MS AT 21Z...WITH LIMITED CINH. EXPECT THUNDERSTORMS TO CONTINUE OVER NORTH MS THROUGH THE EARLY TO MIDDLE EVENING... BEFORE THE SHORTWAVE EXITS AND THE BOUNDARY LAYER STABILIZES. THUNDERSTORM CHANCES WILL LIKELY INCREASE OVER NORTHEAST AR THIS EVENING...AS A MORE SUBTLE NORTHWEST FLOW SHORTWAVE DROPS INTO SOUTHERN MO. THESE STORMS WOULD LIKELY BECOME ROOTED IN AN ELEVATED UNSTABLE LAYER AND MOVE SOUTHEAST INTO WEST TN AND NORTHEAST MS DURING THE LATE EVENING/EARLY OVERNIGHT. WEDNESDAY MAY SEE STRONGER CONVECTIVE CAPPING UNDER SHORTWAVE RIDGING ALOFT. ANY STORM THAT MANAGES TO BREAK THE CAP COULD TAP INTO SOME IMPRESSIVE INSTABILITY...WITH 18Z/31 NAM SHOWING 3500-4000 J/KG OF SURFACED BASED CAPE OVER THE EASTERN AR AND NORTHWEST MS DELTA. UPPER LEVEL HEIGHTS WILL BEGIN FALLING THURSDAY...WITH THE APPROACH OF A MIDLEVEL SHORTWAVE THROUGH THE LOWER AND MIDDLE MS RIVER VALLEY. THIS WILL WEAKEN CONVECTIVE INHIBITION FROM EAST CENTRAL AR THROUGH WEST TN THURSDAY AFTERNOON. THURSDAY NIGHT WILL SEE A SLOW MOVING SURFACE COLD FRONT DROPPING THROUGH THE OZARKS. FRONTAL SPEED SHOULD INCREASE ON FRIDAY...WITH SYNOPTIC SCALE HEIGHT FALLS MOVING INTO THE LOWER AND MIDDLE MS RIVER VALLEY. PREFRONTAL AND POST FRONTAL SURFACE WINDS MAY APPROACH WIND ADVISORY CRITERIA. DRY MIDCONTINENTAL SURFACE HIGH PRESSURE WILL SETTLE INTO THE MIDSOUTH SATURDAY...WITH LOW HUMIDITIES...SUNNY SKIES AND LIGHT WINDS. LOW LEVEL RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE DEPARTING SURFACE RIDGE MAY BRING SUFFICIENT INSTABILITY INTO THE DELTA FOR A FEW THUNDERSTORMS SUNDAY AFTERNOON. PWB && .AVIATION... 00Z TAF CYCLE SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE TAF SITES THROUGH MID EVENING WITH PREVAILING VFR CIGS WITH TEMPORARY REDUCTIONS OF CIGS/VSBYS IN CONVECTION. MOST OF THE CONVECTION SHOULD DIMINISH PRIOR TO 01/05Z WITH MAINLY VFR CIGS. LOWER LEVEL STRATUS AND FOG WITH MVFR CIGS/VSBYS SHOULD REDEVELOP AT KMEM...KJBR...AND KTUP TOWARDS 01/09Z AND PERSIST THROUGH EARLY WEDNESDAY. THIS MVFR CLOUD COVER SHOULD MIX OUT BY MID MORNING WITH VFR CIGS EXPECTED INTO THE AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP BY WEDNESDAY AFTERNOON WITH REINTRODUCTION OF POTENTIAL MVFR CIGS/VSBYS IN ANY CONVECTION. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 31, 6:43 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT TUE MAR 31 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 643 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS EVENING. THE PRIMARY RISK WITH ANY SEVERE STORMS WILL BE LARGE HAIL. VERY LARGE HAIL TO GOLFBALL SIZE OR GREATER WILL BE POSSIBLE WITH THE STRONGEST STORMS EARLY THIS EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER ON WEDNESDAY AFTERNOON AND AGAIN ON THURSDAY. SEVERE THUNDERSTORM CHANCES WILL INCREASE AREAWIDE WITH THE PASSAGE OF A COLD FRONT FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE MID SOUTH AND WILL BE POSSIBLE AT TIMES THROUGH THE REMAINDER OF THIS WEEK. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE VIA PHONE OR SOCIAL MEDIA. JLH
In the hours before
Local storm report, Mar 31, 10:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL JERICHO 35.29N 90.23W
03/31/2015 E0.88 INCH CRITTENDEN AR TRAINED SPOTTER
DIME AND PENNY SIZE HAIL NEAR EXIT 17 ON I-55 IN JERICHO.
&&
AJCSpecial weather statement, Mar 31, 10:52 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1052 PM CDT TUE MAR 31 2015 MSZ002>005-014-TNZ089>091-010445- UNION MS-BENTON MS-TIPPAH MS-MARSHALL MS-ALCORN MS-HARDEMAN TN- MCNAIRY TN-FAYETTE TN- 1052 PM CDT TUE MAR 31 2015 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL UNTIL 1145 PM CDT FOR... NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI... BENTON COUNTY IN NORTHEASTERN MISSISSIPPI... TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI... EAST CENTRAL MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI... NORTHWESTERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHERN HARDEMAN COUNTY IN SOUTHWESTERN TENNESSEE... SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWESTERN TENNESSEE... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWESTERN TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED NEAR LAGRANGE AT 1046 PM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN NORTHEASTERN UNION...BENTON...TIPPAH...EAST CENTRAL MARSHALL...NORTHWESTERN ALCORN...SOUTHERN HARDEMAN...SOUTHWESTERN MCNAIRY AND SOUTHEASTERN FAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHERN MISSISSIPPI AND SOUTHWESTERN TENNESSEE. LAT...LON 3484 8935 3531 8935 3515 8878 3459 8879 TIME...MOT...LOC 0346Z 327DEG 28KT 3513 8919
Local storm report, Mar 31, 10:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL KEOWNVILLE 34.55N 88.92W
03/31/2015 E1.50 INCH UNION MS PUBLIC
PING PONG BALL TO GOLF BALL SIZE HAIL NEAR HIGHWAY 30.
&&
AJCLocal storm report, Mar 31, 11:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 N DOWNTOWN MEMPHIS 35.18N 90.05W
03/31/2015 SHELBY TN TRAINED SPOTTER
TWO+ INCHES OF WATER ON ROADWAYS.
&&
AJCLocal storm report, Mar 31, 11:14 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 5 WNW TOMBIGBEE STATE P 34.26N 88.70W
03/31/2015 E0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL ON VAN BUREN AVE. NEAR NORTH MISSISSIPPI
MEDICAL CENTER.
&&
AJCLocal storm report, Mar 31, 11:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 4 W TUPELO 34.26N 88.80W
03/31/2015 M1.00 INCH LEE MS PUBLIC
QUARTER SIZE HAIL IN WEST TUPELO.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 44 min |
| Mar 31, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| Mar 31, 7:36 PM CDT | Flash Flood Warning | MEG | Chester, Hardeman, McNairy | 3 hr |
| Mar 31, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 53 min |
| Mar 31, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 51 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 43 min |
| Mar 31, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 44 min |
| Mar 31, 8:18 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 42 min |
| Mar 31, 8:23 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 52 min |
| Mar 31, 8:25 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 50 min |
| Mar 31, 8:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Tipton | 51 min |
| Mar 31, 8:49 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 26 min |
| Mar 31, 8:55 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Haywood | 3 hr |
| Mar 31, 9:22 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 38 min |
| Mar 31, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 24 min |
| Mar 31, 10:04 PM CDT | Special Weather Statement | MEG | Hardeman | 56 min |
| Mar 31, 10:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Mar 31, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 62 min |
| Mar 31, 10:32 PM CDT | Flash Flood Warning | MEG | Hardeman, McNairy | 3 hr |
| Mar 31, 11:02 PM CDT | Flash Flood Watch | MEG | Chester, Fayette, Hardeman, Hardin, Haywood, Lauderdale and 4 more | 4 hr |
| Mar 31, 11:11 PM CDT | Flash Flood Warning | MEG | Shelby, Tipton | 3 hr |
| Mar 31, 11:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 52 min |
| Apr 1, 11:37 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 4 days |
| Apr 1, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby, Tipton | 38 min |
| Apr 1, 5:00 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 45 min |
| Mar 31, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Prentiss, Tippah, Union | 64 min |
| Mar 31, 10:52 PM CDT | Special Weather Statement | MEG | Benton, Tippah | 53 min |
| Mar 31, 11:16 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Tippah, Union | 3 hr |
| Mar 31, 11:33 PM CDT | Special Weather Statement | MEG | Itawamba | 42 min |
| Mar 31, 11:35 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 25 min |
| Mar 31, 11:37 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 23 min |
| Mar 31, 11:51 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 39 min |
| Apr 1, 12:53 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 37 min |
| Apr 1, 1:15 AM CDT | Special Weather Statement | MEG | Lee | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.